U.S. doctors online nowAsk doctors free
IL
A 29-year-old female asked:

Can your triglycerites & cholesterol be effected by zoloft (sertraline)? my triglycerites are up 50 pts& my good cholesterol dropped 30 pts within a years time.

2 doctor answers11 doctors weighed in
Dr. Alon Gitig
Cardiology 20 years experience
Lots of weight gain?: The medication itself shouldn't affect lipids significantly. However, if you gained significant weight (probably 15-20 pounds would do it...), as do many people who take zoloft, (sertraline) this commonly causes rise in triglycerides and lower HDL levels. Such lipid changes also often are clue to rising blood glucose ("pre-diabetes", a.K.A. "metabolic syndrome"), so make sure this is checked as well.
Dr. Samoon Ahmad
Psychiatry 34 years experience
Metabolic Syndrome: Psychotropic medicines may effect weight and consequently cause or worsen metabolic conditions. More importantly mood and anxiety may predispose to metabolic disorders. Stresss increases cortisol that may increase lipids, blood sugar and cause weight gain. Age, family history and other condition should be factore in. A proper evaluation and investigations are essential.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 7, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.